MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18031230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 1 of 1 initial/final mdr submitted for this complaint with associated mfr #2954740-2016-00265.Device info: hcg.(b)(4).Concomitant medical products: guiding catheter (5f envoy), micro catheter (excelsior xt17, stryker), enpower.Very limited information was received.The unspecified enpower detachment control box (dcb) and the unknown connecting cable were not returned.The excelsior xt17 microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The detachment fiber did not receive heat and melt.Device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) fluke meter and the enpower and cable systems ready green light failed to illuminate (deltamaxx ifu).Manipulation of the resistive heating coil section brought the resistance into passing specification of 50.5 ohms and the enpower systems ready green light illuminated.No manufacturing defects were found.The complaint of the coils non-detachment is confirmed.The dpu failed electrical testing.While the exact root cause cannot be determined, the evidence as received highly suggests that the most likely contributing factor to the coils non-detachment may have been a fracture of the solder connection inside the resistive heating coil.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.In addition, without the return of the complete detachment system and the excelsior xt17 microcatheter used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Based on the information and the analysis, the event was confirmed, however procedural factors outlined in the ifu likely contributed to the event.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that during a coil embolization of a dural arteriovenous fistula a deltamaxx coil (cdx180312-30, c30606) was being used and failed to detach.An approach was taken from the femoral vein with the guiding catheter.The micro catheter was guided to the target lesion and some coils were implanted.The target aneurysm was located in the transverse-sigmoid sinus.The seventh coil was a deltamaxx and was implanted.Reportedly, another deltamaxx (complaint product) was delivered to the lesion, but the green system ready light did not illuminate after connecting the cable, although the light turned on without issue during preparation.The cable was replaced with another cable and the enpowbox was replaced with another enpowbox but the light did not illuminate.Therefore the complaint coil was removed without deployment.Another new deltamaxx was embedded.17 coils (cnv and non-cnv) were implanted in total.The patient was a female, but her age was unknown.It was reported that the patientvessel was mildly tortuous and not calcified.The procedure was successfully completed without further issues.However, due to the event it was delayed for 5 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The product will be returned for the investigation.No further information is available.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6082591
Report Number2954740-2016-00265
Device Sequence Number19358386
Product Code KRD
UDI-Device Identifier10878528008542
UDI-Public(01)10878528008542(17)191230(10)C30606
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2019
Device Catalogue NumberCDX18031230
Device Lot NumberC30606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2016
Initial Report FDA Received Date11/07/2016
Patient Sequence Number1